Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 59, NWS Kansas City, MO

July 24, 2025Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 24, 2025, 9:44 PM CDT for Cooper County, Saline County, Missouri. It took effect at Jul 25, 2025, 5:53 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 24, 2025, 9:44 PM CDT (02:44 UTC)
In effect from
Jul 25, 2025, 5:53 AM CDT
Expired
Jul 29, 2025, 11:52 AM CDT
In force
4 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 27.77 ft at Jul 28, 2025, 12:00 PM CDT.

actionminormoderate10203007/2507/2607/2707/2807/2907/30
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 24, 6:27 PM CDT, 3 hours 17 minutes earlier. Its key messages:

  • * Dangerous flash flooding possible tonight from eastern KS into western and northern MO. This includes the KC Metro area.
  • There is potential for extreme rainfall amounts of 9-12".
  • Exact location is uncertain but most likely from eastern KS into western MO. * Flooding potential continues Friday afternoon - Saturday Morning, mainly for northern Missouri. * Hot and humid conditions return Saturday and Sunday, then persist through the middle of the next week.
Area forecast discussion, Jul 24, 6:27 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
627 PM CDT Thu Jul 24 2025

.KEY MESSAGES...

* Dangerous flash flooding possible tonight from eastern KS into
  western and northern MO. This includes the KC Metro area.
    - There is potential for extreme rainfall amounts of 9-12".
    - Exact location is uncertain but most likely from eastern KS into
      western MO.

* Flooding potential continues Friday afternoon - Saturday Morning,
  mainly for northern Missouri.

* Hot and humid conditions return Saturday and Sunday, then persist
  through the middle of the next week.

&&

.DISCUSSION...
Issued at 227 PM CDT Thu Jul 24 2025

This afternoon - Friday Morning:

Ingredients are coming together for dangerous flash flooding from
eastern KS into western and northern MO. First, precipitable water
values are extremely high. Available guidance shows precipitable
water values ranging from roughly 2.25" to 2.5" at 00Z tonight
into the overnight. When comparing those values for eastern KS
and western MO to the climatology for 7/25 00Z TOP sounding,
that would break the daily record and be in the top 20 for
recorded values. For perspective, the return interval for this
type of moisture for this time of year, based NAEFS climate
period of 1979 to 2009, is every 5 to 10 years. The GEFS return
interval, which uses a later interval is closer to every 5
years. So this is abnormally high moisture content for this time
of year for this area. Second, moderate to strong moisture
transport will develop tonight as the low-level jet strengthens.
Models show moisture transport magnitudes of 200-225 gm/kgs
into eastern KS and western MO. This moisture transport
intersects the third ingredient, a stalled boundary that will
be in the area. That boundary will act as a focus for storm
development and is responsible for most of the uncertainty with
this forecast. The location of this boundary will likely be in
the vicinity of of the Highway 50 to Highway 36 during the
height of the event, but may drift northward with the
strengthening low-level jet. Given this likely location, that
corridor has what looks like the greatest potential for
dangerous flash flooding. Model QPF is varying greatly with this
event, both in location and amount. But some of the highest
guidance (Canadian and 3km NAM) show 9-12". The Canadian on the
southern side of the KC area and the 3km NAM on northeast side
of the KC area. These models are the worst case scenario for
rainfall amounts given the setup, but also can't be completely
ignored either. Other models cut this amount in half and remain
scattered with their placement. Still, putting 2-5" of rain
through the KC area, given very low flash flood guidance values
from several recent heavy rain/ flash flood events, will cause
excessive runoff and flooding to occur. A moderate risk for
excessive rain has been placed over the area as result of these
antecedent conditions and the good potential for heavy rainfall
in the area from this afternoon through tomorrow morning.

Friday afternoon - Saturday:

The overall pattern tends to shift northward Friday afternoon into
Saturday. Though there remains some guidance that hangs the
initiating boundary south and as a result places additional
storms and heavy rain further south. This can't be completely
ruled, especially if boundaries don't lift northward as most
guidance suggest. However, most guidance shifts the threat of
heavy rain across northern MO and points northward so have
placed higher PoPs and QPF further north as well. The pattern
still shows high precipitable water values, strong moisture
transport into the area and convergence along a boundary
somewhere from northern MO, likely north of Highway 36, into
southern IA.

This northward shift of the threat adds some potential for the need
for heat headlines in our south tomorrow. Based on my current
forecast heat index values of 100 to 104, lower confidence in that
even occurring, and that we've had several days of heat in those
areas, would like to stick closer to criteria and have more
confidence for that part of the forecast. So will only keep the
advisory going through 7 tonight and not extend it into Friday.
Saturday may be a different story as low-level flow becomes
more southwesterly, allowing temperatures to climb back into the
low 90s along and south of the Missouri River. Forecast max
heat index values are around 105 to 107 in this area. So heat
headlines may be needed with later forecasts.

Sunday and Beyond:

Saturday looks like just a precursor for the heat that arrives next
week. Models show upper-level ridging expanding northward into the
region with 598 dam 500mb high sitting just to our south. This will
lead to very hot temperatures across the forecast area with highs
likely in the mid to upper 90s, which is about 5-10 degrees above
normal for this time of year. Factor in the humidity, with daily
afternoon dewpoints in the mid to upper 70s, and we'll likely see
heat index values in the 105 to 110 range from Sunday through
Tuesday and possibly into Wednesday. Heat headlines will be needed
at some point to address this growing potential for dangerous heat.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 627 PM CDT Thu Jul 24 2025

Another cluster of scattered showers and thunderstorms has
developed across eastern KS, but are more likely to remain just
south of the terminals through this evening. Scattered to
widespread thunderstorms develop along a boundary across all
terminals around 6z and continue into Friday morning before
diminishing by 12-15z. There is uncertainty where the heaviest
axis of rainfall will setup, resulting in lower cig and vsby
reductions. At least MVFR conditions are progged across all
terminals, but intervals of IFR conditions will be possible with
training thunderstorms.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Friday night for MOZ001>008-011>017-
     020.
     Heat Advisory until 7 PM CDT this evening for MOZ039-040-
     043>046-053-054.
     Flood Watch through Friday morning for MOZ021>025-028>033-
     037>040-043>046.
KS...Flood Watch through late Friday night for KSZ025-102.
     Heat Advisory until 7 PM CDT this evening for KSZ057-060.
     Flood Watch through Friday morning for KSZ057-103>105.

&&

DISCUSSION...CDB
AVIATION...WFO PAH/DW
Hazardous weather outlook, Jul 24, 5:05 AM CDT, 16 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Thu Jul 24 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Thu Jul 24 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

* Front has worked into northwest Missouri and will continue to be
  the focus for heavy rainfall later today.  Flood watch is in
  effect for much of eastern Kansas into north-central Missouri
  tonight into Friday morning, and northern Missouri Friday into
  Friday night.  Scattered-numerous flash flood events are expected,
  with the potential for significant flooding tonight and then again
  Friday night.

* Advisory heat continues today south of the boundary with heat
  indicies of 100-105F Heat builds back region-wide Saturday and
  continues into early next week.

In the hours before

Local storm report, Jul 24, 7:29 PM CDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
729 PM CDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     Flash Flood      1 W Chillicothe         39.79N 93.57W
07/24/2025                   Livingston         MO   Law Enforcement

            Law Enforcement reports water over the road
            from Liv 256/3rd Street and Liv 233.

&&

BP
Local storm report, Jul 24, 7:33 PM CDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
733 PM CDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Flood            5 NE Wakenda            39.37N 93.32W
07/24/2025                   Carroll            MO   Law Enforcement

            Water covering Highway 24 at County Road
            335. Road still passable.

&&

SAW
Special weather statement, Jul 24, 8:32 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
832 PM CDT Thu Jul 24 2025

MOZ044-045-054-250200-
Johnson MO-Pettis MO-Henry MO-
832 PM CDT Thu Jul 24 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HENRY...PETTIS AND
SOUTHEASTERN JOHNSON COUNTIES THROUGH 900 PM CDT...

At 831 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Knob Noster to near Green Ridge to near
Calhoun. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sedalia, Windsor, Knob Noster, Whiteman Air Force Base, La Monte,
Smithton, Green Ridge, Whiteman Afb, Hughesville, and Sedalia
Memorial Arpt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3851 9370 3862 9357 3882 9363 3892 9305
      3855 9307 3853 9313 3854 9328 3851 9330
TIME...MOT...LOC 0131Z 265DEG 25KT 3876 9354 3863 9350 3848 9368

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CDB
Local storm report, Jul 24, 8:45 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
845 PM CDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Flash Flood      1 SW Warrensburg        38.75N 93.75W
07/24/2025                   Johnson            MO   Fire Dept/Rescue

            Fire Dept reports S Main Street flooded at
            Lions Lake in Warrensburg.

&&

BP
Local storm report, Jul 24, 9:11 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
911 PM CDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     Flood            1 NE Emma               38.99N 93.48W
07/24/2025                   Saline             MO   Dept of Highways

            MoDOT reports Route VV flooded at Davis
            Creek. Road closed in both directions.

&&

BP
Local storm report, Jul 24, 9:14 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
914 PM CDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     Flash Flood      1 NE Emma               38.99N 93.48W
07/24/2025                   Saline             MO   Dept of Highways

            Corrects previous flood report from 1 NE
            Emma. MoDOT reports Route VV flooded at
            Davis Creek. Road closed in both directions.

&&

BP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:52 PM CDTAreal Flood AdvisoryEAXBates, Cass, Jackson, Johnson3 hr
Jul 24, 8:28 PM CDTRiver Flood WarningEAXCarroll58 hr
Jul 24, 8:28 PM CDTRiver Flood WarningEAXRay42 hr
Jul 24, 8:32 PM CDTSpecial Weather StatementEAXPettis28 min
Jul 24, 8:34 PM CDTFlash Flood WarningEAXBates, Cass, Henry, Johnson, Pettis6 hr
Jul 24, 8:49 PM CDTRiver Flood WarningEAXCass, Henry, Johnson69 hr
Jul 24, 9:44 PM CDTRiver Flood WarningEAXJohnson, Pettis36 hr
Jul 25, 12:11 AM CDTSpecial Weather StatementEAXBates49 min
Jul 25, 12:13 AM CDTFlash Flood WarningEAXCarroll, Chariton, Howard, Lafayette, Randolph, Ray and 1 more6 hr
Jul 25, 12:32 AM CDTSpecial Weather StatementEAXLafayette43 min
Jul 25, 1:12 AM CDTAreal Flood AdvisoryEAXBates, Cass3 hr
Jul 25, 2:31 AM CDTFlash Flood WarningEAXCass, Clay, Jackson, Ray6 hr
Jul 25, 2:49 AM CDTSpecial Weather StatementEAXJackson26 min
Jul 25, 3:32 AM CDTRiver Flood WarningEAXJackson4 hr
Jul 25, 3:47 AM CDTFlash Flood WarningEAXBates, Cass, Jackson5 hr
Jul 25, 4:53 AM CDTRiver Flood WarningEAXJackson3 hr
Jul 25, 4:53 AM CDTRiver Flood WarningEAXJackson6 hr
Jul 25, 5:56 AM CDTAreal Flood WarningEAXCarroll, Chariton, Jackson, Johnson, Lafayette, Ray and 1 more18 hr
Jul 25, 6:56 AM CDTRiver Flood WarningEAXClay, Ray6 hr
Jul 25, 8:22 AM CDTAreal Flood WarningEAXCass, Clay, Jackson, Ray4 hr
Jul 25, 9:47 AM CDTRiver Flood WarningEAXBates, Cass, Henry33 hr
Jul 25, 2:15 AM CDTFlash Flood WarningEAXLeavenworth6 hr
Jul 25, 3:07 AM CDTRiver Flood WarningEAXAtchison, Leavenworth29 hr
Jul 25, 9:47 AM CDTRiver Flood WarningEAXLeavenworth22 hr
Jul 25, 3:26 PM CDTSpecial Weather StatementEAXMiami34 min
Jul 25, 3:37 PM CDTSevere Thunderstorm WarningEAXMiami23 min
Jul 25, 3:57 PM CDTSevere Thunderstorm WarningEAXMiami48 min
Jul 25, 4:33 PM CDTAreal Flood AdvisoryEAXLinn, Miami3 hr
Jul 25, 6:02 PM CDTFlash Flood WarningEAXMiami4 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.